Format

Send to

Choose Destination

Ophthalmologic complications after intraoral local anesthesia with articaine.

Author information

1
Oral Medicine, Faculty of Medicine and Dentistry, University of Valencia, Valencia, Spain.

Abstract

A series of 14 cases of ophthalmologic complications after intraoral anesthesia of the posterior superior alveolar nerve is presented. The most commonly encountered symptoms were diplopia, mydriasis, palpebral ptosis, and abduction difficulties of the affected eye. In all cases, these effects occurred a few minutes after injection of the anesthetic, followed by complete resolution without sequelae on cessation of the anesthetic effect. The pathogenic mechanism underlying such ophthalmologic disorders is discussed in terms of a possible diffusion of the anesthetic solution toward the orbital region.

PMID:
10884631
DOI:
10.1067/moe.2000.107506
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center